Alert archive / California / Wind Advisories in 2007
Wind Advisory 29, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 2, 2007, 1:40 PM PDT for 4 counties in California. It took effect at Nov 3, 2007, 3:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2007, 1:40 PM PDT (20:40 UTC)
- In effect from
- Nov 3, 2007, 3:00 AM PDT
- Expired
- Nov 3, 2007, 1:31 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 022040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT FRI NOV 2 2007 ...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND INLAND EMPIRE TONIGHT AND SATURDAY... .HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING GUSTY EAST WINDS TO THE SOUTHERN CALIFORNIA MOUNTAINS TONIGHT AND SATURDAY. THE WINDS WILL DIMINISH LATE SATURDAY AFTERNOON. CAZ048-055>057-031000- /O.NEW.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 140 PM PDT FRI NOV 2 2007 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY... NORTHEAST WINDS WILL INCREASE TONIGHT IN THE MOUNTAINS. THE STRONGEST WINDS WILL BE THROUGH THE MOUNTAIN PASSES WHERE WINDS FROM 15 TO 30 MPH ARE EXPECTED...OCCASIONALLY GUSTING TO 45 MPH. THE CAJON PASS...FREMONT CANYON...AND THE BANNING PASSES ARE ESPECIALLY SUSCEPTIBLE TO OFFSHORE WINDS. THESE GUSTY WINDS WILL PRODUCE AREAS OF BLOWING DUST AND ASH FROM THE RECENT FIRES. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-031000- /O.NEW.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/ SAN DIEGO COUNTY MOUNTAINS- 140 PM PDT FRI NOV 2 2007 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY... NORTHEAST WINDS WILL INCREASE TONIGHT IN THE MOUNTAINS. THE STRONGEST WINDS WILL BE THROUGH THE MOUNTAIN PASSES WHERE WINDS FROM 15 TO 30 MPH ARE EXPECTED...OCCASIONALLY GUSTING TO 45 MPH. INTERSTATE 8...HIGHWAY 94...AND THE MOUNTAIN PASSES NEAR JULIAN ARE ESPECIALLY SUSCEPTIBLE TO OFFSHORE WINDS. THESE GUSTY WINDS WILL PRODUCE AREAS OF BLOWING DUST AND ASH FROM THE RECENT FIRES. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
3 follow-up statements
000 WWUS76 KSGX 030450 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT FRI NOV 2 2007 ...GUSTY OFFSHORE WINDS IN PARTS OF THE MOUNTAINS AND INLAND EMPIRE TONIGHT AND SATURDAY... .HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING GUSTY NORTHEAST WINDS TO PARTS OF THE SOUTHERN CALIFORNIA MOUNTAINS LATE TONIGHT INTO SATURDAY. THE WINDS WILL DIMINISH LATE SATURDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED FOR THE SAN DIEGO COUNTY MOUNTAINS DUE TO WEAK SUPPORT FOR WINDS THERE. THE WIND ADVISORY CONTINUES FROM LATE TONIGHT INTO SATURDAY FOR THE MOUNTAINS IN SAN BERNARDINO...RIVERSIDE AND ORANGE COUNTIES AND THE INLAND EMPIRE. CAZ058-030600- /O.CAN.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/ SAN DIEGO COUNTY MOUNTAINS- 950 PM PDT FRI NOV 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL MOSTLY BE LESS THAN 25 MPH. $$ CAZ048-055>057-031300- /O.CON.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 950 PM PDT FRI NOV 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY... NORTHEAST WINDS WILL GRADUALLY INCREASE TONIGHT IN THE MOUNTAINS AND SPREAD INTO PARTS OF THE INLAND EMPIRE SATURDAY MORNING. NORTHEAST WINDS WILL BE 15 TO 25 MPH WITH LOCAL GUSTS TO OVER 40 MPH...MAINLY BELOW THE CAJON PASS...BELOW THE BANNING PASS AND IN THE SANTA ANA MOUNTAINS. LOCAL BLOWING ASH WILL BE POSSIBLE NEAR RECENT BURN AREAS. THE WINDS WILL DIMINISH SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 031208 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 508 AM PDT SAT NOV 3 2007 ...GUSTY OFFSHORE WINDS IN PARTS OF THE MOUNTAINS AND INLAND EMPIRE TODAY... .HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING GUSTY NORTHEAST WINDS TODAY. WIND GUSTS FROM 35 TO 45 MPH WILL OCCUR MAINLY NEAR AND BELOW THE PASSES AND CANYONS OF SOUTHWESTERN CALIFORNIA THIS MORNING AND EARLY THIS AFTERNOON. THEN WINDS WILL WEAKEN THROUGH SUNDAY. CAZ048-055>057-032100- /O.CON.KSGX.WI.Y.0029.000000T0000Z-071103T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 508 AM PDT SAT NOV 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHEAST WIND GUSTS TO 45 MPH WILL OCCUR NEAR THE PASSES AND CANYONS TODAY. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAVIS
000 WWUS76 KSGX 032031 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PDT SAT NOV 3 2007 CAZ048-055>057-032145- /O.CAN.KSGX.WI.Y.0029.000000T0000Z-071103T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 131 PM PDT SAT NOV 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL GUSTY NORTHEAST TO EAST WINDS 15 TO 30 MPH WILL CONTINUE BELOW THE PASSES AND CANYONS DIMINISHING TONIGHT AND SUNDAY MORNING. $$ HORTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 2, 1:35 PM PDT, 5 minutes earlier.
Area forecast discussion, Nov 2, 1:35 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT FRI NOV 2 2007 .SYNOPSIS...INCREASING OFFSHORE FLOW WILL BRING GUSTY EAST WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS TONIGHT AND SATURDAY. SATURDAY WILL BE MUCH WARMER...AND THE LOWER HUMIDITIES WILL INCREASE THE FIRE HAZARD. THE WINDS WILL DIMINISH SATURDAY AFTERNOON FOLLOWED BY CLEAR...MILD WEATHER THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... OFFSHORE GRADIENTS INCREASED QUICKLY TODAY AS THE SURFACE HIGH BUILT OVER IDAHO. SAN-TPH GRADIENTS WERE -7.3 AT 19Z. SURFACE WINDS TURNED EASTERLY OVER THE MOUNTAINS THIS MORNING AND WILL WORK THEIR WAY TOWARD THE SURFACE TONIGHT. DOWNWARD OMEGA FIELDS DONT APPEAR STRONG ENOUGH TO COMPLETELY SCOUR OUT THE SAN DIEGO COASTAL AREAS TONIGHT. SO THE CLOUDS AND FOG AT THE BEACHES THIS AFTERNOON COULD MOVE BACK INLAND A MILE OR TWO THIS EVENING RESULTING IN POCKETS OF DENSE FOG. SKIES WILL CLEAR AT COAST LATE TONIGHT OR SATURDAY MORNING WITH THE ONSET OF THE STRONGEST OFFSHORE GRADIENTS AND WINDS ALOFT. WIND ADVISORIES HAVE BEEN ISSUED FOR THIS OFFSHORE EVENT. THE GRADIENTS PEAK AT -13 MB BETWEEN 12-18Z SATURDAY. THIS IS COINCIDENT WITH THE STRONGEST LOW LEVEL EASTERLY WINDS. HOWEVER...THE LACK OF A STRONG THERMAL GRADIENT IS A LIMITING FACTOR TO THE STRENGTH OF THIS WIND EVENT. MODEL GUIDANCE SUGGESTS SUSTAINED WINDS FROM 15 TO 30 MPH THROUGH THE FAVORED MOUNTAIN PASSES...OCCASIONALLY GUSTING TO 45 MPH LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. BLOWING DUST AND ASH CARRIED BY THE EAST WINDS INTO THE VALLEYS MAY AFFECT AIR QUALITY THIS WEEKEND. DEWPOINTS HAVE ALREADY TUMBLED INTO THE TEENS AND 20S IN THE MTNS THIS AFTERNOON. HUMIDITIES RANGED FROM 15 TO 25 PERCENT. SINGLE DIGIT HUMIDITIES ARE LIKELY SATURDAY AS THE TEMPS INCREASE AND THE DEWPOINTS FALL A LITTLE FURTHER. THE COMBO OF ERRATIC GUSTY WINDS...LOW HUMIDITIES AND LOW FUEL MOISTURE WILL ELEVATE THE FIRE HAZARD THIS WEEKEND...ESPECIALLY IN THE AREAS WHERE THE FIRES ARE STILL BURNING. THE WINDS WEAKEN SATURDAY AFTERNOON FROM DIURNAL EFFECTS. A SLIGHT INCREASE IN THE EASTERLY WINDS WILL OCCUR SATURDAY NIGHT AND SUNDAY MORNING...THEN DROP OFF AGAIN SUNDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 3 AM SATURDAY TO 8 PM SUNDAY. MUCH OF NEXT WEEK LOOKS WARM AND DRY WITH AN UPPER RIDGE OVER THE WEST COAST THROUGH THURSDAY. A CLOSED UPPER LOW UNDERCUTTING THE RIDGE 800 MILES WEST OF SOCAL REMAINS NEARLY STATIONARY THROUGH MIDWEEK...SENDING HIGH CLOUDS AT TIMES OVER THE SOUTHWEST LATER IN THE WEEK. && .AVIATION... 021930Z...LATE MORNING MDCRS SOUNDINGS NEAR KSNA INDICATE THE MARINE LAYER DEPTH HAD LOWERED TO AROUND 1200 FEET. THE MARINE LAYER SHOULD LOWER TO LESS THAN 500 FEET TONIGHT. SOUNDINGS ALSO SHOW A NORTHEAST WIND NEAR 20 KNOTS OR LESS ABOVE THE MARINE LAYER TO AROUND 8000 FEET. STRATUS HAS PULLED BACK TO THE COASTAL WATERS BUT SHOULD BEGIN TO PUSH BACK ONTO THE COAST BY SUNSET...ESPECIALLY SOUTH OF KNFG AND INLAND THIS EVENING. STRATUS SHOULD REACH THE INLAND VALLEY AREAS DURING THE EVENING BEFORE BEING SCOURED OUT BY THE DEVELOPING OFFSHORE FLOW AND WIND LATER TONIGHT INTO SATURDAY MORNING. ABOVE THE MARINE LAYER...VFR CONDITIONS THROUGH SATURDAY WITH A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR...ESPECIALLY VICINITY OF KSBD...KONT AND KCNO TONIGHT AND SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 AM PDT SATURDAY TO 8 PM PST SUNDAY FOR ALL OF THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX. WIND ADVISORY FROM 3 AM TO 2 PM SATURDAY. SEE LAXNPWSGX. && PUBLIC...MOEDE AVIATION...HORTON
Hazardous weather outlook, Nov 2, 12:15 PM PDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1215 PM PDT FRI NOV 2 2007 CAZ042-043-048-050-055>058-060>062-022300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1215 PM PDT FRI NOV 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING LATE TONIGHT TO 8 PM PST SUNDAY FOR ALL OF THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RED FLAG WARNING FROM 3 AM PDT SATURDAY TO 8 PM PST SUNDAY FOR ALL OF THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:54 AM PDT | Dense Fog Advisory | SGX | Riverside, San Bernardino, San Diego | 5 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.